Crohn's Disease Forum » Ulcerative Colitis Forum » There's a Harry Potter in my stomach


04-16-2013, 06:42 PM   #1
FrancisK7
Forum Monitor
 
FrancisK7's Avatar
 
Join Date: Nov 2012
Location: Montreal
There's a Harry Potter in my stomach

I started watching the show Vikings on History channel last week, and coincidentally, I began experiencing new symptoms I had never encountered since I've been sick. Imho this is the doing of Loki, that bastard, but that is not very important.

What is important is that I have what I dubbed a Harry Potter in my stomack and I don't get how it got there.

A Harry Potter feels like having a fist in your stomach, and the pain is very centrally located (I would say a few inches under where the sternum ends). Yesterday I threw up my food 4 hours after eating it. I had awful gas. I felt blocked. I had fever. After vomiting I did feel better and went to to eat Mr Cristie Premium Plus salted crackers for the rest of the day.

Harry Potter seems to react to food especially, but the pain is so tremendous that it feels like the bastard is launching STUPEFY! spells in my belly. It hurts less when sitting, but as soon as I lie down, it feels like someone is twisting my inside. The pain irradiates to my back. I've had fever for two days, but I didn't throw up today.

I am completely taken by surprise over this, since I had begun to see signs of improvement with the Aza (it's been nearly a month now).

There are likely three scenarios I thought of:

1) The inflammation has spread in the stomach, which means it's no UC but Crohn's
2) I have pancolitis, so the transverse colon could be so inflamed it is pressing against the stomach and cause the pain, which means my flare is actually evolving
3) Pancreatitis from the Aza

According to my textbooks,
The most common symptoms of pancreatitis are severe upper abdominal burning pain radiating to the back, nausea, and vomiting that is worsened with eating
I'm getting my blood tested tomorrow just to check and make sure, but I was wondering if other people had experienced something similar on Aza/Imuran/6MP? I was TMPT tested and all was fine.

Or am I better asking on the Aza forum?
04-16-2013, 07:50 PM   #2
FrancisK7
Forum Monitor
 
FrancisK7's Avatar
 
Join Date: Nov 2012
Location: Montreal
Well, magically, I got a hold of my GI (Accio GI!?), and he said it was definitely pancreatitis, and to stop Imuran immediately. I'm to go for blood tests to confirm the severity of the case tomorrow, and schedule a new appointment with him.

Allergic to 5ASA, pancreatitis on Imuran... this is bullshit. The only drug that has gotten me any significant amount of relief in the past year was cannabis, and it was the most difficult drug to get a Rx for, not to mention a pharmacist judged me to my face for using it.

I suppose the next step is 6MP (which apparently causes less issues than Imuran) but since I was TMPT tested and it was fine, maybe 6MP isn't even an option?

I suppose there's Remicade left.

Man, this disease is ugly, the cure is worse.
04-16-2013, 09:42 PM   #3
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
I also developed pancreatitis on Imuran. My GI didn't want to start 6MP, as the likelihood of permanently damaging the pancreas was there. I would be very cautious about trying it.

Are you feeling any better? I felt better within 48 hours of stopping Imuran.

It really sucked..... azathioprine was then only thing that was even showing promise of working on my UC. I hope you will find something to work for you.
__________________
Ulcerative colitis

Total colectomy with ileostomy featuring Sideshow Bob since January 2012

"The colon seems an unlikely candidate for dramatic effect, but now and then it serves that purpose well." The Associated Press Guide to Punctuation
04-16-2013, 10:34 PM   #4
FrancisK7
Forum Monitor
 
FrancisK7's Avatar
 
Join Date: Nov 2012
Location: Montreal
I also developed pancreatitis on Imuran. My GI didn't want to start 6MP, as the likelihood of permanently damaging the pancreas was there. I would be very cautious about trying it.

Are you feeling any better? I felt better within 48 hours of stopping Imuran.

It really sucked..... azathioprine was then only thing that was even showing promise of working on my UC. I hope you will find something to work for you.
Did you try Remicade, or did you decide on surgery yourself?

My GI told me to stop Imuran tonight, so I guess I'll see how I feel in 48 hours.

My father has had a colostomy bag for years (colorectal cancer) and I'd prefer to try all other avenues before surgery.
04-17-2013, 06:22 AM   #5
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
I tried Remicade for a year. Started at the usual dose every 8 weeks (after the initial 3 loading doses) and then double dose every 6 weeks and then double dose every 4 weeks. It just never did the trick for me.

I was on a combination of Remicade, Lialda, probiotics, Rowasa enemas in the morning, Cortenema at night and suppositories in between, mostly liquid diet, housebound and in a lot of pain when I decided on surgery. At that point, it was a blessing....and still is.

Definitely give Remicade or Humira a try.
04-17-2013, 07:34 AM   #6
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
I should clarify about Imuran---I felt *better* after 48 hours of stopping it, but felt more like myself after about 5 or 6 days.
04-17-2013, 10:47 AM   #7
sickinlk
Forum Monitor
 
sickinlk's Avatar
 
Join Date: Jul 2012
Location: Donegal, Ireland

My Support Groups:
what a complete and utter balls!
ive been there and it was no fun. yeah 2ndfairy is correct, you need to be very carefull now what you take as to not anger the pancreas anymore. YOU DO NOT WANT CHRONIC PANCREATITIS! 6mp is out of the question. remicade or humira is next. I hear remicade works best if tolerated. im on it and it comes with its own problems. plus you are on it indefinitely if you start because they'll not be able to give you 6mp to limit you developing antibodies.
mezavent gave me pancreatitis (so they think) so im limited in choices too. I haven't drank alcohol since without pain, plus I need to watch what I eat.
I do tolerate the doobs though. thank christ for that.
ju
04-17-2013, 12:17 PM   #8
FrancisK7
Forum Monitor
 
FrancisK7's Avatar
 
Join Date: Nov 2012
Location: Montreal
Well thanks for the feedback guys!

What kind of side effects are you experiencing with Remicade?
04-17-2013, 02:58 PM   #9
sickinlk
Forum Monitor
 
sickinlk's Avatar
 
Join Date: Jul 2012
Location: Donegal, Ireland

My Support Groups:
remicade for me worked on my 1st infusion. I had some trouble with URI's for a while at first, but that settled. ive managed to avoid a pretty bad flu this winter that both my kid had so my immune system is still good.
I get labs done before each infusion and since January my LFT's have been steadily rising. they're keeping an eye on that because they're not sure if it is the remicade that's doing it or it has something in connection with the pancreas/biliary tree.
this past 2 infusions haven't lasted the 8 weeks either. ive been symptomatic at around week 5.
so next wed we'll be discussing increasing the dose possibly or shortening the break to 6 or 7 wks. and if the liver function is still rising it might be curtains for remicade.
ju
08-08-2013, 03:09 AM   #10
Smallville
 
Join Date: Aug 2013
Location: Roma, Italy
Vomitting is definitely a symptom of some other disease. It's not typical for either UC or Crohn's
Reply

Crohn's Disease Forum » Ulcerative Colitis Forum » There's a Harry Potter in my stomach
Thread Tools


All times are GMT -5. The time now is 03:02 AM.
Copyright 2006-2017 Crohnsforum.com